I will be going to a huge party Friday and was wondering if I don't take it Friday With me knowing I'll be at this said so party. I have just started taking it 3 days ago. Will it be alright since I have just started taking it? I know the doctor told me it would take at least 2or3 months for it to get in my system but, I still worry.
Not sure what your diagnosis is, your dosage or whether you are experiencing any side effects from the medication. I just wonder why you would want to plan on drinking heavily while on this medication. I mean, I understand why because I'm a recovering alcoholic, but assuming you are a "normal drinker" I don't understand why you would plan on drinking heavily. Despite boosting mood and providing relaxation short term, alcohol is a depressant and increases anxiety longer term. It effects are counter to what the Lexapro therapy is attempting to accomplish..
But to answer your question directly: drinking alcohol in excess is not recommended because it can increase the side effects of the Lexapro which include nausea, sleepiness, insomnia, dry mouth and diarrhea. Because the half life of Lexapro is 27-32 hours you would probably have to skip you Thursday and Friday doses in order to avoid interactions and in essence you would be starting over with the medication on Saturday -assuming you are not hung over. Slippery slope.
Regardless, have fun on Friday, but be safe.
One thing to watch out for: Being new to the medication, it could have the tendency to make your alcohol tolerance lower, that is, take less alcohol to make you feel what you normally would after a drink or two or three. So you might want to think about drinking less just in case...
"Using escitalopram together with ethanol may increase side effects such as dizziness, drowsiness, confusion, and difficulty concentrating. Some people may also experience impairment in thinking, judgment, and motor coordination. You should avoid or limit the use of alcohol while being treated with escitalopram. "
Since the half life of Lexapro is so long you'd have to skip several days which could also cause adverse symptoms and as has been said above... you'd have to "start over" with the medication.
It makes little sense to overindulge in a depressant drug... and alcohol IS a drug... when you're taking an antidepressant.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.